Hi everyone - I've been on 25mg of levothyroxine for a number of months (I'm quite small, 48kg) since last year being very poorly and having lost a lot of weight (down to 39kg) and subsequently diagnosed as coeliac and with thyroid antibodies of approx 200 and hypothyroidism. My TSH has been stable at about 3 and my FT4 has been about 10.5-11 and FT3 around 5 (but has got upto 5.9 and 5.7 in the past). Prior to becoming poorly a year ago my dose was 50mg and I became very poorly, coincidentally, as my dose was increased to 75mg (I was also given Wockhardt as a brand rather than the Mercury Pharma I had always been on). I was originally diagnosed at 22 years old and took low dose levothyroxine for 8 years but then my own body seemed to kick back in and I didn't take levothyroxine for many years, including during my pregnancy 4 years ago when I was 37 years old (my level did reach 3.4 in the third trimester but post pregnancy dropped to 2.5). I am concerned now though that I have literally just discovered I am pregnant, it's incredibly early days but my GP said (and I agree) that straight away we must increase my dose. My dose was upped from 25mg to 50mg daily, I take this at around 6.30am, well before food, and feel fine initially but begin to experience palpitations, mild trembling, chills, dry mouth, fatigue etc from mid morning, and this becomes progressively worse into the mid afternoon when it then starts to subside and I feel much better late afternoon onwards. I am also waking in the night and having incredibly mad dreams! My huge worry though is that my dose does need to be higher than 25mg per day (which I feel ok on), I have wondered whether I could split a 50mg dose into 25mg morning and 25mg evening (well away from food). Would anyone have any thoughts at all please? I am also, since last year, now lactose intolerant, and I'm limited on what foods I can now eat despite having had no history of any food issues until last year, and obviously I'm concerned that I am eating enough also given I'm now expecting, allbeit very early days. I mentioned to my GP that I may be struggling with the lactose in the levothyroxine but he said it's such a weenie amount he didn't think so. If anyone has any advice I'd be hugely grateful given I need to be upping my dose but am struggling with side effects. Thank you.
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.